Thursday, October 28, 2010

Nurse Friends?

I know, most of you don't care but I need to ask a nurse a question.

I don't know any in real life, so I figured that maybe a nurse reads my blog.

I go for allergy shots every week. Usually, they happen without a hitch. This last time my arm kinda hurt and it's totally bruised. I look like I was punched in the arm. Like woah.

Is this normal?

Why did that happen this time, but not all of the other times?

5 comments:

M said...

I'm not a nurse but I did 1.5 years of shots. 1) i would get small bruises once in awhile from the inject. 2) as my injection concentration got higher I would have a red swollen area (approx. 2in in diameter) around the injection site that would feel warm to the touch for about 2 days. You can ask the nurse for a ice pack while you do your 30-minute wait. At home, use ice packs and Calamine Lotion (clear) to reduce the swelling. Hopefully that helps:)

Amber said...

I'm a nurse! And, I just happen to give a lot of injections in one of the 3 areas I work. One of your vessels/capillaries probably got knicked a bit,which when it bleeds into muscle---can look like a nasty bruise from the outside!! You can use some Ibuprofen to help with the swelling/discomfort. Ice might help too!
Sorry that happened :(

The Wife In Her New Life said...

OH NO Ash! =( I hope your arm is better!!
PS I'm not a nurse but I give hugs for free =)

Just Add Walter said...

as a nursing student, I can say that giving shots is definitely an art form -- often times if you don't do it just perfectly, you can end up giving the patient a nasty looking bruise! Sorry it happened to you!

ACH said...

Wish I'd seen this earlier! In the future, I'm a nurse :)